Vol. 276, No. 2, 2015

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Free evolution on algebras with two states, II

Michael Anshelevich

Vol. 276 (2015), No. 2, 257–280

Denote by J the operator of coefficient stripping. We show that for any free convolution semigroup {μt : t 0} with finite variance, applying a single stripping produces semicircular evolution with nonzero initial condition, J [μt] = ρ σβ,γt, where σβ,γ is the semicircular distribution with mean β and variance γ. For more general freely infinitely divisible distributions τ, expressions of the form ρ̃ τt arise from stripping μ̃t, where {(μ̃t,μt) : t 0} forms a semigroup under the operation of two-state free convolution. The converse to this statement holds in the algebraic setting. Numerous examples illustrating these constructions are computed. Additional results include the formula for generators of such semigroups.

free convolution semigroups, two-state free convolution, coefficient stripping, subordination distribution
Mathematical Subject Classification 2010
Primary: 46L54
Received: 1 April 2012
Revised: 24 June 2014
Accepted: 19 December 2014
Published: 15 July 2015
Michael Anshelevich
Department of Mathematics
Texas A&M University
Mailstop 3368
College Station, TX 77843-3368
United States